It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Osteoporosis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-13-2005, 08:49 PM   #1
Junior Member
 
Join Date: Jul 2003
Location: michian center, mi us
Posts: 36
witchesway13 HB User
Fosomax causing upper back pain, muscle spasms??

I have been having the WORST pain in my upper thoracic area and shoulders and arms. My muscle spasms are so bad you can see my muscles twitching. They gave me a bunch of meds, It helps some, but..... what could be causing this, so i can fix it, so i can stop doping up (that is what it feels like). Could this be a side effect of the fosomax? I had surgery on my c5/c6 and everything seemed to be going very well. Then i found out my spine was -3.5 and started taking fosomax. Went from taking regular tylenol and resuming life to needing morphine shots at the hospital 1 a week and percocet, tylenol 3, valium, flexeril, baclofen, nuerontin.... you get the idea. They did MRI's of my entire spine, xrays too, and nothing but a few "nicely healing thoracic fractures, and of course my surgery site (cages, screws and plates). I am baffled. I need to take back control of my ability to move around like i am alive. I have a badly neglected waterfall and herb (weeds and other nasties) garden, and a whole bunch of fishies that need their mommy to get into the pond and say hi. The simple things, ya know. Not to mention a REAL cleaning of the house. The hubby and 13 year old try...but...lol. I am only 31 and this is rediculous. I think the blood sugar diabetes thing they threw at me is nothing compared to my back for right now. lol. Heck they have not even told me what my averages for the week, month etc... is supposed to be. My average is 141. I dont know if that is bad, good..... if anyone knows let me know. Thanks for listening.

 
Sponsors Lightbulb
   
Old 08-13-2005, 09:25 PM   #2
Senior Veteran
(female)
 
Join Date: Jan 2005
Location: California
Posts: 2,704
taape HB Usertaape HB User
Re: Fosomax causing upper back pain, muscle spasms??

Are you saying your blood sugar readings are averaging 141? I think that's normal.

 
Old 08-13-2005, 09:55 PM   #3
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Canada
Posts: 1,129
dorri HB Userdorri HB Userdorri HB Userdorri HB Userdorri HB User
Re: Fosomax causing upper back pain, muscle spasms??

Hi, sorry to hear the going is rough. How long after starting fosamax did your pain appear? Do you have any other condition that could be responsible for your pain? You could be experiencing an adverse affect of fosamax. I'm not on fosamax but actonel which is along the same line of meds. Since I started it, I've had much unexplained pain in my joints, painful muscle spasms as well, but because I have another condition(s) that I'm dealing with, I just don't know what I can attribute the pain to. (CD, long term prednisone use and withdrawal, sleeping adrenal) I never had this type of joint pain before starting actonel, it started very soon after starting actonel, so I have seriously been questioning this medication, and if it does have a negative effect on the bone. After being in pain for some time, I phoned Proctor and Gamble and they did say that it may cause joint pain that should go away. I phoned them back when it didn't go away, and they said that this medication may not be for me, and to see my doctor. My doctor does not believe my pain is coming from the actonel, so he insists that I stay on it. It's a no win situation. I haven't taken it for 2 weeks now, so he isn't going to be too pleased with me on my next visit. I'm not trying to discourage anyone. Many people take fosamax and actonel without any problems, but unfortunately I seem to be having problems with it. How long have you been taking fosamax? If you have begun just recently, could you not try to go without it for a month or so (with doctor's permission), to see if your pain subsides?
I've been taking actonel for 1+ years, so it will take a long while before it gets out of my system. Best wishes, I hope you can find answers soon.

Last edited by dorri; 08-13-2005 at 10:00 PM.

 
Old 08-13-2005, 10:37 PM   #4
Junior Member
 
Join Date: Jul 2003
Location: michian center, mi us
Posts: 36
witchesway13 HB User
Re: Fosomax causing upper back pain, muscle spasms??

I have been on fosomax for 2 months. The pain started after i started taking it. Though, it blended out of the post surgery pain, that was getting better, to the more severe pain and serious spasms, progressively getting worse over the last month and a half. To answer the second question..... My blood sugar ranges from 87 to 230. Depends on whether i ate no white bread or sugar. If i dont eat for a long time, i feel really bad, and sweat and feel like i am turning white. It always seems to be about 190 before i go to bed, and about 120 when i wake up. Thanks again.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Neck and Upper/Mid Back Pain with Other Weird Symptoms Tri21MomX2 Arachnoiditis 9 04-01-2011 04:57 PM
painful spasms Robynnblue Fibromyalgia 1 04-25-2010 02:05 PM
Seeking Ideas on Burning Sensation; Chest/Upper Back Area chablis3 Back Problems 130 04-25-2010 02:33 AM
stiff sore muscles and tight upper scalp jacpearl Anxiety 0 03-26-2010 05:56 AM
Upper Body RSD + Muscle Spasms popstarrdiva Reflex Sympathetic Dystrophy (RSD) (CRPS) 2 11-01-2009 12:43 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



phylwill1152 (22), turtlelady (8), Piano0105 (7), taape (4), Titchou (3), Precious55 (3), Arggg (3), Sensitivo (3), dorri (2), Millard (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1011), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (761), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 11:48 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!